For about a month now I've been on medication for my newly-diagnosed bipolar II disorder. Here's how things have gone.
I'm definitely more stable. The Chief Engineer says that my emotions don't come out of nowhere anymore. I can feel emotional changes when they happen and be able to have a little bit of control over them instead of being completely swept away by a change in mood. So far so good, right?
Well, there's just one little problem. This particular med, Abilify, has some interesting side effects. Like making me want to go to sleep at 9 PM and wake up at 6 AM (not a bad thing!) But it also makes me feel incredibly restless. I need to bounce my leg or pace all the time. At least I have a standing desk at work so at least I can move around constantly. It's pretty frustrating, and bad enough to make me want to stop taking the med. But I will be a good little patient and wait until my next visit with my pdoc to say "TAKE ME OFF THIS STUFF NOW!"
She did tell me that she had a backup plan, one which involves Seroquel or Latuda. The Abilify hasn't made me gain weight but I haven't lost any more than the 5 pounds or so that came off right after I stopped the 20-pound pill-o-poison that was Cymbalta. I hope that the med she chooses doesn't make me gain weight.
I do hope that some of the other positive side effects, like being able to keep my mind on things and being more organized also happen on the next med. It's nice to have an organized house again.